The first rash appeared on the 10th day after I first started taking Tykerb, 5 tablets. I held off for three weeks and resumed it with 2 tablets, and then the rash appeared again on the 9th day followed by a week off. It has been 12 days since I resumed it a second time and the rash has not come back yet.
At UCLA I was told that Tykerb might kill me if I was allergic to it, and was recommended TDM-1, a trial medicine, or Avastin ,a controversial medicine.
Today I discussed this issue with my oncologist and decided to continue Tykerb with 3 tablets instead of 2.
My oncologist, who is cautious about the usage of Avastin and wonders if my insurance will cover TDM-1 because this is a trial medicine, will discuss this issue with Dr. Glaspy, but as of now, she supported my optimistic opinion of Tykerb; I may not be allergic so I can increase the dosage.
However, for the worst scenario, such as an occurence of difficulty of breathing, she suggested I prepare four medicines and call 911 for the emergency.
Praying that nothing serious will happen, I will take Tykerb 3 tablets now.
May I be able to wake up tomorrow morning!!